MAUDE Adverse Event Report: ETHICON INC. PROLENE SUT 4X24IN(60CM) 7-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUT 4X24IN(60CM) 7-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EPM8735
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cabg procedure on an unknown date and a suture was used.The surgeon was using a non everpoint needle and that one dulled.A couple months ago he switched to the everpoint.During a cabg he told the rep that the needle kept popping off and the surgeon was applying to much force and switched back to the other product.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: - how many devices demonstrated the alleged deficiency? multiple - unk exact # - did the event occur during one or multiple patient procedures? multiple.- what is the total number of procedures? 15.- please provide the lot number: unk.The boxes are gone.1.Please clarify the product code for dull needle and provide more detail on the occurrence.A.Dull needle only occurred for product code 8735 (stainless steel needle).This only occurred once, and no lot number or further information is possible to obtain.2.Please clarify the product code for pull off and provide more detail on the occurrence.A.Pull off occurred multiple times in multiple procedures with product code epm8735.The sales rep confirmed that the actual number of occurrences and exact number of procedures cannot be provided.He clarified the total number of procedures of 15 was an assumption at the time, however, after further review, the customer has only purchased two boxes of epm8735.The number of occurrences and procedures remains ambiguous.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SUT 4X24IN(60CM) 7-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21437725
Report Number2210968-2025-01980
Device Sequence Number4349378
Product Code GAW
UDI-Device Identifier10705031203662
UDI-Public10705031203662
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEPM8735
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Initial Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown